zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On a predator-prey system with cross diffusion representing the tendency of predators in the presence of prey species. (English) Zbl 1160.35021
The present paper is concerned with the existence of positive solution of the following Lotka-Volterra predator-prey system with cross-diffusion $$ -\Delta u=u(a_1-u-b_{1,2}v), \quad -D\Delta u-\Delta v=v (a_2+b_{2,1}u-v) \quad \text{in } \Omega, $$ $(u,v)=(0,0) \text{on}\; \partial \Omega$. The system represents the tendency of predators to avoid the group defense by a large number of prey or diffuse in the direction of higher concentration of the prey species. The approach uses the method of upper and lower solutions. Sufficient conditions for the existence of positive solutions are provided and the non-existence of positive solutions is also investigated.

35Q92PDEs in connection with biology and other natural sciences
92D25Population dynamics (general)
Full Text: DOI
[1] Dubey, B.; Das, B.; Hussain, J.: A predator -- prey interaction model with self and cross-diffusion, Ecol. model. 141, 67-76 (2001)
[2] Ghoreishi, A.; Logan, R.: Positive solutions of a class of biological models in a heterogeneous environment, Bull. austral. Math. soc. 44, No. 1, 79-94 (1991) · Zbl 0735.35051 · doi:10.1017/S0004972700029488
[3] Gurtin, M. E.: Some mathematical models for population dynamics that lead to segregation, Quart. appl. Math. 32, 1-9 (1974/75) · Zbl 0298.92006
[4] Jorné, J.: Negative ionic cross diffusion coefficients in electrolytic solutions, J. theoret. Biol. 55, No. 2, 529-532 (1975)
[5] Kuto, K.; Yamada, Y.: Multiple coexistence states for a prey -- predator system with cross-diffusion, J. differential equations 197, 315-348 (2004) · Zbl 1205.35116 · doi:10.1016/j.jde.2003.08.003
[6] Li, L.: Coexistence theorems of steady states for predator -- prey interacting systems, Trans. amer. Math. soc. 305, No. 1, 143-166 (1988) · Zbl 0655.35021 · doi:10.2307/2001045
[7] Lou, Y.; Ni, W. M.: Diffusion, self-diffusion and cross-diffusion, J. differential equations 131, No. 1, 79-131 (1996) · Zbl 0867.35032 · doi:10.1006/jdeq.1996.0157
[8] Lou, Y.; Ni, W. M.: Diffusion vs cross-diffusion: an elliptic approach, J. differential equations 154, No. 1, 157-190 (1999) · Zbl 0934.35040 · doi:10.1006/jdeq.1998.3559
[9] Okubo, A.; Levin, S. A.: Diffusion and ecological problems: modern perspectives, Interdiscip. appl. Math. 14 (2001) · Zbl 1027.92022
[10] Pao, C. V.: Nonlinear parabolic and elliptic equations, (1992) · Zbl 0777.35001
[11] Pao, C. V.: Strongly coupled elliptic systems and applications to Lotka -- Volterra models with cross-diffusion, Nonlinear anal. 60, 1197-1217 (2005) · Zbl 1074.35034 · doi:10.1016/j.na.2004.10.008
[12] Ryu, K.; Ahn, I.: Coexistence theorem of steady states for nonlinear self-cross-diffusion systems with competitive dynamics, J. math. Anal. appl. 283, No. 1, 46-65 (2003) · Zbl 1115.35321 · doi:10.1016/S0022-247X(03)00162-8
[13] Shigesada, N.; Kawasaki, K.; Teramoto, E.: Spatial segregation of interacting species, J. theoret. Biol. 79, No. 1, 83-99 (1979)